Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 70, NWS Binghamton, NY

August 13, 2025Lackawanna County, Luzerne County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Aug 13, 2025, 2:07 PM EDT for Lackawanna County, Luzerne County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2025, 2:07 PM EDT (18:07 UTC)
Expired
Aug 13, 2025, 4:26 PM EDT
In force
2 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Lackawanna County, PA, Luzerne County, PA

The radar

The Binghamton radar (KBGM), 100 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
722 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 1:51 PM EDT, 16 minutes earlier.

Area forecast discussion, Aug 13, 1:51 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
151 PM EDT Wed Aug 13 2025

.SYNOPSIS...
Isolated showers and thunderstorms will be possible tonight and
tomorrow. Quieter conditions and warmer temperatures return at the
end of the week and into the start of the weekend. A frontal system
will move through on Sunday with rain and cooler temperatures.

&&

.DISCUSSION...
Key Messages:

- Front pushes through this afternoon with showers and storms
continuing through Thursday
- Trending warmer through the first half of the weekend, next
frontal system moves through on Sunday
-Becoming fall-like next week with low chances for showers,
especially Tuesday

Discussion:

A slow moving cold front will continue to push through this
afternoon and evening. The band of showers from this morning has now
transitioned to scattered thunderstorms. The environment is rich
with moisture as PWATs ware 1.8 and higher. With these storms,
one concern will be heavy rain, though with how dry it has
been, any localized hydro issues would likely be limited to the
urban areas. Strong storms are not expected today even though
models were showing CAPE values as high as 2000 J/kg this
afternoon. Shear is lacking though, as are the mid-level lapse
rates which has been a common theme for the late summer
convective systems. Lightning network observations have shown
that these storms are producing a fair amount of lightning, so
that will be another concern especially for those with any
outdoor plans. Models try to kick off some more showers late
today though forcing does not look to be too great. For PoPs, a
blend of the NBM, HREF, and Conshort was used. Behind this
front, temperatures have fallen over CNY but are beginning to
recover as skies are becoming partly cloudy.

Some lingering showers will be possible tonight. With the added
moisture and light winds, patchy to areas of fog is expected. The
one uncertainty is cloud cover as skies will be slow to clear out.
Despite this, the best chances for fog will be where it rains or
has rained today. Temperatures will be mild, only falling into
the upper 50s and 60s.

A weak shortwave will move through tomorrow and may kick off a few
showers and thunderstorms. Instability and shear will be weak, so
any thunderstorms that can develop will be sub-severe. Otherwise,
high pressure will begin to build in and lead to quieter conditions
through at least the first half of the weekend. Temperatures will
also begin to trend warmer through Saturday with the potential
return of 90s in urban and valley locations. Conditions may
become slightly humid with dewpoints in the 60s but those would
be low enough to keep heat index values below advisory criteria.

Another frontal system will move through on Sunday and bring the
next chance for more widespread showers and thunderstorms. Long
range guidance show some instability but weak shear once again,
though it is too early to determine if stronger storms will be
possible. This front will help bring temperatures back down into
the 70s and 80s with fall-like conditions by midweek. Some
showers will be possible on Monday but chances look better on
Tuesday as the next system moves into the region. If model
guidance stays consistent with the timing of this system, this
should keep what is currently Tropical Storm Erin over the
Atlantic.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Showers and storms currently off to our west will move into the
area in the next couple of hours. SYR and RME look to have the
best chance for morning rain, but restrictions are not expected.
Scattered thunderstorms should develop this afternoon, with
ELM/ITH/BGM/AVP having the best chance to see storms from
around 17z-23z. TEMPO MVFR visby will be possible this
afternoon at these terminals. IFR visby cannot be ruled out as
some of these storms could produce heavy downpours, but
confidence in the location and timing of the storms is too low
to include IFR in the TAFs. SYR and RME could have a few storms
this afternoon, but most of the activity is currently progged to
be south of the terminals.

Fog may develop tonight, especially at terminals where rain
fell during the day. ELM has the best chance for seeing IFR
conditions due to fog and this was included in the TAF. Guidance
is showing signals for IFR restrictions due to fog at all of
our terminals, but confidence is not high enough at this time to
include it in the other TAFs as it will depend on on whether or
not a good dose of rain fell during the day.

Outlook...

Thursday through Saturday...Mainly VFR.

Sunday...VFR/MVFR with a chance of showers/t-storms along
another frontal passage.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...BTL
DISCUSSION...BTL
AVIATION...JTC
Hazardous weather outlook, Aug 13, 2:54 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
254 AM EDT Wed Aug 13 2025

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-140700-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
254 AM EDT Wed Aug 13 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 13, 12:02 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1202 PM EDT Wed Aug 13 2025

NYZ044>046-056-057-062-PAZ038>040-043-044-047-048-072-131830-
Cortland-Chenango-Otsego-Broome-Delaware-Sullivan-Bradford-
Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
1202 PM EDT Wed Aug 13 2025

* Scattered Thunderstorms This Afternoon*

Scattered thunderstorms will continue to develop and move east across
portions of the western Catskills, Southern Tier of New York and
most of northeastern Pennsylvania early this afternoon. Lightning
and ponding of water from quick heavy downpours will be the main
concerns. However, the strongest thunderstorms may produce wind
gusts to 40 mph.

MWG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 1:27 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego20 min
Aug 13, 2:49 PM EDTSpecial Weather StatementBGMOtsego26 min
Aug 13, 7:11 PM EDTSpecial Weather StatementBGMBradford34 min
Aug 13, 7:45 PM EDTSpecial Weather StatementBGMWyoming30 min

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.